Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


How can I control major constipation?
Mar 17, 2005

Hello

I am on Reyataz, Epivir and Ziagen. Also I take Effexor, Wellbutrin, Provigil and Seroquel. obviously for depression. My doctor has prescribed Colace. I take one at night and one in the morning with my meds. I also take an Exlax every other day. I only have a bowel movement every four days. When I go, it hurts very much and I have a fissure that sometimes opens and bleeds a lot. How can I correct this painful side effect?

Sincerely, Robert

Response from Dr. Conway

It is not likley at all that your HIV medications are the cause of your constipation. The Effexor, Wellbutrin and Seroquel all cause constipation in 7-10% people who take them individually, and may be more likely to do so all together. You should see if any of these can be stopped, or if the dose of one or the other be reduced. Beyond that, I might recommend adding fiber to your diet, and also, on a one time basis, taking a more potent bowel cleansing agent (Citromag or the like) to get things into a better state of balance.

Good luck with this.



Previous
Is Vitamins Is Good?
Next
Bio Alcamid/Sculptra/or other

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement